Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What is the effect of taking Bystolic, Lisinopril, Ambien together with alcohol on heart?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I am 39 years old, and 9 months ago I had CABG x2. I am taking by Bystolic, Crestor, lisinopril, aspirin, and Zoloft for severe depression. I also have chronic arthritis pain in my shoulder and I have been taking ambien for sleep. What is the effect on my heart mixing all of these medications and drinking a lot of alcohol on top of it?
Posted Sat, 25 Aug 2012 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for the query.
You should definitely avoid drinking alcohol with the medicines you are using. Alcohol may potentiate some of the pharmacologic effects of CNS-active agents like zoloft and ambien you are using.
Use in combination may result in additive central nervous system depression and impairment of judgment, thinking, and psychomotor skills.
Alcohol can change your blood pressure when you are using medicines like LISINOPRIL and BYSTOLIC.
Alcohol not only has so many interactions with the medicines you use but in itself it will cause damage to your liver and heart muscles.
I will advise you to quit your alcohol or cut it down to just one or two drinks per day.
You should always inform your treating doctor about your alcohol consumption.
Pleased do discuss with him.

You are most welcome to ask any other query,if you wish.
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor